PDA

View Full Version : Taking Yaz with my condition



Hunniebun
08-09-2010, 05:20 PM
This post is going to be about girly stuff, so a warning to the guys unless you have some insight too, which would be great.

I went to the doctor this morning for an appointment, my GP, because my last period was very painful, started out with a lot of clotting, seemed to stop for a bit and then started again, then lasted for 20 days when it usually only lasts me 5 max. I have Endometriosis and I have for many years now, but I've never had this bad of pain, this much clotting or ever had my period last this long. Even when I don't have my period I still experience pain.
So at my appointment he pressed all over my abdomen, and everywhere hurt so I am going in for an ultrasound as soon as I call for an appointment, and I am also going to see my gynecologist who I have not seen in a very long time as soon as my GP calls me with the appointment he's setting up for me. He also said there is a possibility of me undergoing a laparoscopy as well to see how bad it really is under there, because I've never had one besides a lot of ultrasounds and x-rays and taking a drug called Mefenemic Acid each time I have my cycle to take down inflammation, which I've been using for over 13 years, and has caused ulcers before.
My GP gave me a 3 month perscription of Yaz, to help regulate my cycles, make them lighter and tone the pain down, but I am very hesitate after researching this specific birth control. I have been on birth control before, years ago, I was taking a brand called Marvalon, and it caused major mood swings as well as black facial hair so I quit taking it. We didn't really talk as long as I would have liked to because he was so busy this morning, but I know that birth control can cause blood clots and all sorts of other problems, and he told me to start it as soon as my next period starts which should be soon but I'm really nervous about it about everything I have read and all the complaints people have had with it, and even how they lied about it when advertising.
Is birth control a bad idea for people like us? I have a combination of RA, Lupus and Sjogrens, and I don't want anything else to happen to me, especially something drug induced, that may make me worse.
He didn't discuss the risks or anything because he seemed rushed so now I don't know what to do. Should I just wait until I see my gynecologist before I do anything? Anybody here ever used birth control or this particular brand of it?

I'm so sick of this crap, one thing after another it seems, why can't I just be healthy?! Sorry for yelling, I'm very frustrated.

Hillbillie
08-09-2010, 05:32 PM
I am so sorry and yell all you want to. I'd probably be screaming from the top of my lungs! I don't know anything about Yaz can't help you there. I have a friend that is on blood thinners and she has a horrible time. I had my troublemaker removed so I don't have to worry with it. I'd call the pharmacist and see if they could tell me what I wanted to know. I think you are wise to check out things that concern you. Hope you are feeling better soon, Billie

Serenity81
08-09-2010, 06:06 PM
hunniebun,

I thought I'd asked about this on here at some point as well, but I can't seem to find the post, it may have been on another forum before I found this one.

I was on Yaz for awhile and ultimately, my PCP and OB-Gyn thought that's what was causing my migraines amongst other things. Also, when I told my OB-Gyn that I was Dx'd with lupus, she took me off of Yaz right away. Now, I understand that each person is different and unique, but I've heard from other lupies that they didn't do well with Yaz either. She switched me to Lo-Seasonique instead, it's one of those low dose ones where you only get a period once every 3 months (because we thought the hormonal fluctuations were setting off flares). It's a personal choice, but I would definitely talk to your gynecologist about what you choose to do. We were also thinking that I may also have endometriosis and she seemed to think that the Lo-Seasonique could help ease that as well.

SandyR
08-10-2010, 09:03 AM
I would call the gynieman and leave a message for him to return your call and if pressed, tell the nurse you would like him to call you for some questions you have about your new prescription because you aren't completely comfortable with this medication and you don't feel as though he gave you enough time to discuss this and other available options with him. You are paying him for your time, don't allow him to give you the bum's rush. If you aren't completely comfortable with what he is saying, say something.

Hunniebun
08-10-2010, 10:08 AM
I don't pay a cent to see doctor's or specialists because I live in Canada but I know what you mean about time. And I have not seen my gynecologist yet, this is my GP that I saw yesterday morning. I was thinking of going to the pharmacy and asking the pharmacist about this drug instead just to get the information, and before I start taking it, if I do, to discuss it with the gyno first. My doctor is a good doctor, I have been seeing him for a long time and I am comfortable with him, he discovered my arthritis and know's most of my history besides the family doctor I used to go to as a kid when my family was still together, but this doctor was my first personal doctor and I don't feel comfortable moving to someone else now.

My problem is that I am a very shy, quiet person and I don't speak up as often as I should because I find it really difficult and it is not something simple for me to get over. I have been tackling everything that's been happening to me alone from the beginning, all I have is myself and that too, is stressful. Nobody accompanies me to any of these appointments, or tests, or anything. Sure I am 23 years old so yes I am a "big" girl, but support is always nice regardless.

I just wanted to know if anybody else has been on BC with these diseases. I've never heard of Lo-Seasonique.
Thanks for your replies guys, I am grateful, just stressed out.

Bonita
08-10-2010, 11:41 AM
Isn't yaz one of the drugs that caused people to have other problems and they are suing the maker of this? Bonita

Hunniebun
08-10-2010, 01:37 PM
I think so yeah, Danny and I researched it yesterday and there have been a lot of complaints about it and problems with it and the company not even checking every single package they make and send out, all sorts of things.
I hate the whole idea of birth control actually, I just don't know what to do. I want to be able to have a kid one day if possible, but I keep feeling like its inevitable and I'll end becoming infertile, or end up having a hysterectomy. Having endometriosis AND now that antibody that attacks the fetus just adds to my depression. I've just been hanging on and dealing with the pain but now that I have these autoimmune disorders ontop of it, its becoming too much...

debbie-b
08-10-2010, 04:01 PM
Even though I can't give any advice about YAZ, but I would like to tell you, that I am very sorry, that you are going through such a tough time right now.
I hope your female problems will subside soon and your lupus will be under control, that when you are ready to have a baby, you will be able to have a healthy child.
My suggestion would be to go and see your gyno, he would be better for female problems. Make sure to tell him that you have lupus.
Be well my friend.

Debbie

Hunniebun
08-15-2010, 04:38 PM
Thank you debbie and everybody. I have decided not to start Yaz until I see the gyno, which will be on Sept 10th. I am definitely going to tell him I have these diseases, hopefully we can have a long, good talk because I am very tired of constantly suffering, I'd like to have somewhat of a normal life and not always be in pain or something else going wrong with my body.
Just have to keep thinking positive, as hard as that is...Even if I can't have a baby, there's always adoption, and my sister offered to be a surrogate mother so we'll see with that too when we come to it, if we do. For now, I still need to get my life in order, it just doesn't want to stay put!

jcg196
08-15-2010, 05:25 PM
Hi Hunniebun,

I was on Yaz, it gave me migraines and as soon as I got off of it they went away. Yes keep thinking positive =) I have SLE, lyme disease, chronic strep, fibromaylgia, UCTD the list goes on and on and I am now 34 weeks preggers so it can happen. =)